MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN160T45
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using a lantern delivery microcatheter (lantern) and a glidewire.During the procedure, while advancing the lantern over the glidewire, the physician experienced resistance and the lantern would not advance further.Therefore, the physician removed the glidewire and lantern.Upon removal, the lantern was noticed to be fractured at the midshaft.It was reported that the lantern was stuck on the glidewire.The procedure was completed using a new lantern and a new glidewire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the catheter was fractured and revealed that the internal coil winds and lumen were stuck on the returned non-penumbra guidewire.Further evaluation revealed kinks along the distal end of the catheter.If the device is advanced against resistance, damage such as this may occur.This damage may have contributed to resistance during manipulation of the lantern over the guidewire.Forceful advancement against this resistance may have caused the guidewire to damage the internal components of the lantern.Subsequently, retraction against resistance likely contributed to the fracture and the internal components being unraveled from the lantern.The root cause of resistance during the procedure could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report:3005168196-2023-00578.1.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18422230
Report Number3005168196-2023-00578
Device Sequence Number20876311
Product Code DQY
UDI-Device Identifier00815948023017
UDI-Public00815948023017
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2025
Device Catalogue NumberPXSLIMLAN160T45
Device Lot NumberF00000881
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/19/2024
01/14/2005
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date02/02/2024
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Date Report Sent to FDA01/01/2005